Chronic Disease Support/Management/Scars Above Lip, sickle cell
My boyfriend has been noticing these scrapes above his lip. They don't look like open cuts, they're raised above the skin, he tells me. They have only appeared the past two times he has gotten out of the hospital (Last year and last week). He has sickle cell anemia. We think it is because of the meds they give him, but we are not sure.
Have you heard of this before? Why do they appear?
Just a reminder I am not a health care professional and I cannot give medical advice.
The best thing to do would be talk to the doctor. Another alternative would be to talk to the pharmacist since they are experts on medications and could speak to the side effects people often experience. I know sometimes financial considerations limit people, but it probably would not cost you anything to talk to a pharmacist. Also if limited time is a problem, usually pharmacists are available evenings or weekends - just check the pharmacy hours. If he still has the scars it would be better to go in person so the doctor or pharmacist could look at it. If they are gone already he could just call and ask about it.
I hoped I could do some research and give you a starting point or some ideas to look into. However, there seem to be a ton of medications used to treat sickle cell, so I cannot narrow down what meds he would have been given. If you know the medication he was given you could check the side effects for it. Some of the medications can have significant side effects so it would be good to check with your doctor especially if he is still taking the medicaiton.
Drug Information including side effects, interactions, & more - http://www.drugs.com/
Medications that may be used for Sickle Cell Disease Anemia - http://www.webmd.com/drugs/condition-814-Sickle+Cell+Disease+Anemia.aspx?disease
Medications that may be used for Sickle Cell Anemia with Crisis - http://www.webmd.com/drugs/condition-817-Sickle+Cell+Anemia+with+Crisis.aspx?dis
Droxia - a medication used to treat sickle cell disease - has mouth inflammation & mouth sores listed as side effects - http://doctorshosp.adam.com/content.aspx?productId=10&pid=10&gid=000058
Hope this helps.